Stochastic collocation method for computing eigenspaces of parameter-dependent operators

Luka Grubišić, Mikael Saarikangas, Harri Hakula*

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

41 Downloads (Pure)


We consider computing eigenspaces of an elliptic self-adjoint operator depending on a countable number of parameters in an affine fashion. The eigenspaces of interest are assumed to be isolated in the sense that the corresponding eigenvalues are separated from the rest of the spectrum for all values of the parameters. We show that such eigenspaces can in fact be extended to complex-analytic functions of the parameters and quantify this analytic dependence in a way that leads to convergence of sparse polynomial approximations. A stochastic collocation method on an anisoptropic sparse grid in the parameter domain is proposed for computing a basis for the eigenspace of interest. The convergence of this method is verified in a series of numerical examples based on the eigenvalue problem of a stochastic diffusion operator.

Original languageEnglish
Pages (from-to)85-110
Number of pages26
JournalNumerische Mathematik
Issue number1
Early online date2022
Publication statusPublished - Jan 2023
MoE publication typeA1 Journal article-refereed


Dive into the research topics of 'Stochastic collocation method for computing eigenspaces of parameter-dependent operators'. Together they form a unique fingerprint.

Cite this